Alert archive / Hawaii / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 31, 2013, 3:37 PM HST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2013, 3:37 PM HST (01:37 UTC)
- Expired
- Sep 1, 2013, 3:32 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWHW80 PHFO 010137 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SAT AUG 31 2013 ...RED FLAG WARNING UNTIL 6 PM HST SUNDAY... .STRENGHTENING TRADE WINDS AND LOW RELATIVE HUMIDITY HAS INCREASED THE CHANCES FOR CRITICAL FIRE CONDITIONS. HIZ001-003-005-006-011-013>015-018-021-023-024-026-011445- /O.NEW.PHFO.FW.W.0006.130901T0137Z-130902T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI LEEWARD WEST-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 337 PM HST SAT AUG 31 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * AFFECTED AREA...MAINLY LEEWARD AREAS OF ALL ISLANDS. * WINDS...EAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TIMING...THROUGH 6 PM HST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ BURKE
3 follow-up statements
695 WWHW80 PHFO 011349 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST SUN SEP 1 2013 ...RED FLAG WARNING UNTIL 6 PM HST SUNDAY... .STRENGHTENING TRADE WINDS AND LOW RELATIVE HUMIDITY HAS INCREASED THE CHANCES FOR CRITICAL FIRE CONDITIONS. HIZ001-003-005-006-011-013>015-018-021-023-024-026-020400- /O.CON.PHFO.FW.W.0006.000000T0000Z-130902T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI LEEWARD WEST-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 349 AM HST SUN SEP 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * AFFECTED AREA...MAINLY LEEWARD AREAS OF ALL ISLANDS. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TIMING...THROUGH 6 PM HST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ REYNES
869 WWHW80 PHFO 011350 CCA RFWHFO URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST SUN SEP 1 2013 ...RED FLAG WARNING UNTIL 6 PM HST THIS EVENING... .STRENGHTENING TRADE WINDS AND LOW RELATIVE HUMIDITY HAS INCREASED THE CHANCES FOR CRITICAL FIRE CONDITIONS. HIZ001-003-005-006-011-013>015-018-021-023-024-026-020400- /O.CON.PHFO.FW.W.0006.000000T0000Z-130902T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI LEEWARD WEST-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 349 AM HST SUN SEP 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * AFFECTED AREA...MAINLY LEEWARD AREAS OF ALL ISLANDS. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TIMING...THROUGH 6 PM HST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ REYNES
857 WWHW80 PHFO 020132 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SUN SEP 1 2013 ...RED FLAG WARNING IS CANCELLED... HIZ001-003-005-006-011-013>015-018-021-023-024-026-020245- /O.CAN.PHFO.FW.W.0006.000000T0000Z-130902T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI LEEWARD WEST-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 332 PM HST SUN SEP 1 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. $$ BURKE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 31, 10:00 AM HST, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 31, 10:00 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT AUG 31 2013 .SYNOPSIS... TRADE WINDS WILL GRADUALLY STRENGTHEN OVER THE NEXT COUPLE OF DAYS AS HIGH PRESSURE BUILD IN TO THE NORTH OF THE STATE. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS WITH A FEW BRIEF PASSING SHOWERS POSSIBLE OF A FEW LEEWARD LOCATIONS. THE HIGH WILL WEAKEN AND MOVE TO A POSITION FAR NORTHEAST OF THE STATE AROUND THE MIDDLE OF NEXT WEEK WITH TRADE WINDS EXPECTED TO DROP OFF AT THAT TIME. && .DISCUSSION... HIGH PRESSURE WILL BUILD BACK IN NORTH OF THE STATE OVER THE NEXT FEW DAYS. THIS WILL ALLOW TRADE WINDS TO PICK UP TO MODERATE LEVELS. TOWARD THE MIDDLE OF NEXT WEEK THE HIGH WILL MOVE EASTWARD TO A POSITION FAR NORTHEAST OF THE STATE WHILE AN AREA OF LOW PRESSURE DEVELOPS FAR NORTHWEST OF THE STATE. THIS WILL CAUSE THE HIGHS ASSOCIATED RIDGE AXIS TO BE NUDGED SOUTHWARD CLOSER TO THE STATE RESULTING IN LIGHTER TRADES. LOCAL LAND AND SEA BREEZES MAY DEVELOP AT THAT TIME IN THE LIGHTER WIND REGIME. THE ATMOSPHERE IS SLIGHTLY UNSTABLE IN THE VICINITY OF MAIN HAWAIIAN ISLANDS AS EVIDENT BY THE WEAK LOW LEVEL INVERSIONS IN THE 12Z SOUNDINGS. THIS IS DUE TO AN UPPER LEVEL TROUGH CENTERED JUST TO THE NORTHWEST OF KAUAI. MOISTURE EMBEDDED IN THE TRADES IS PRODUCING SOME PASSING SHOWERS OVER WINDWARD AND MAUKA AREAS. THE UPPER TROUGH IS FORECAST TO DRIFT EASTWARD OVER THE NEXT COUPLE OF DAYS AS AN UPPER RIDGE BUILD IN FROM THE NORTHEAST. THIS SHOULD ALLOW FOR THE LOW LEVEL INVERSION TO STRENGTHEN. A DRIER AIRMASS UPWIND OF THE ISLANDS AT THAT TIME WILL KEEP THE AREA RATHER DRY WITH JUST BRIEF LIGHT PASSING SHOWERS OVER SOME WINDWARD AND MAUKA AREAS. UNDER THE LIGHTER WIND REGIME EXPECTED TOWARD THE MIDDLE AND LATTER HALF OF NEXT WEEK...CLOUDS MAY BUILD UP OVER SOME LEEWARD AND INTERIOR AREAS DURING THE AFTERNOON HOURS RESULTING IN SOME SHOWERS OVER THOSE AREAS. && .AVIATION... THE RECENTLY STRENGTHENED TRADES WILL SWEEP MORE CLOUDS AND SHOWERS INTO THE ISLANDS OVER THE WEEKEND. THUS EXPECT SOME OCCASIONAL MVFR CEILINGS AND VISIBILITIES MAINLY ALONG THE WINDWARD SECTIONS. TRADEWIND STRENGTH WILL BE MONITORED FOR THE POSSIBILITY OF MECHANICAL LOW-LEVEL TURBULENCE FORMING LEE OF THE MOUNTAINS. BUT WINDS CURRENTLY REMAIN MARGINAL AT MEETING AIRMET CRITERIA AT THIS TIME. && .MARINE... THE STRENGTHENING TRADE WINDS WILL CAUSE SMALL CRAFT ADVISORY CONDITIONS OVER THE TYPICALLY WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND THROUGH MONDAY. THE STRONGER TRADES WILL ALSO CAUSE A BIT OF AN INCREASE IN SHORT PERIOD CHOPPY SURF ALONG EAST FACING SHORES. THERE WILL BE A SERIES OF SMALL...MAINLY BACKGROUND SOUTH SWELLS THROUGHOUT THE FORECAST PERIOD. THERE MAY ALSO BE A COUPLE OF SMALL PULSES FROM THE NORTH NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && SYNOPSIS/PUBLIC/MARINE...BURKE AVIATION...FUJII
Nearby
Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.